Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 52, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jun 23, 2018, 2:22 PM MDT for 4 counties in New Mexico. It took effect at Jun 24, 2018, 2:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2018, 2:22 PM MDT (20:22 UTC)
- In effect from
- Jun 24, 2018, 2:00 PM MDT
- Expired
- Jun 24, 2018, 7:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
Counties McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM
The radar
The Albuquerque radar (KABX), 121 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4425 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
402 WWUS85 KABQ 232022 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 222 PM MDT Sat Jun 23 2018 ...RED FLAG WARNING IN EFFECT SUNDAY AFTERNOON AND EVENING FOR THE NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .The combination of an upper level trough crossing the central Rockies, strong mixing and a deepening surface low across eastern New Mexico will increase wind speeds across northern New Mexico Sunday. Additionally, humidity values will remain low and high Haines values are expected. As a result, critical fire weather conditions are expected for 3 to 5 hours across the North Central Mountains and Northwest Plateau. Spotty critical fire weather conditions are also possible between Las Vegas and Santa Rosa. NMZ101-102-241300- /O.UPG.KABQ.FW.A.0048.180624T2000Z-180625T0100Z/ /O.NEW.KABQ.FW.W.0052.180624T2000Z-180625T0100Z/ Northwest Plateau-North Central Mountains- 222 PM MDT Sat Jun 23 2018 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM MDT SUNDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 2 PM to 7 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...This includes the Northwest Plateau and the North Central Mountains Sunday afternoon and early evening. * 20 FOOT WINDS...West at 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum humidity values between 8 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 28
2 follow-up statements
841 WWUS85 KABQ 240751 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 151 AM MDT Sun Jun 24 2018 ...RED FLAG WARNING IN EFFECT BETWEEN 2 PM AND 7 PM TODAY FOR THE NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .The combination of an upper level trough crossing the central Rockies, strong mixing, and a deepening surface low across eastern New Mexico will increase wind speeds across northern New Mexico today. Additionally, humidity values will remain low and high Haines values are expected. As a result, critical fire weather conditions are expected for 3 to 5 hours across the North Central Mountains and Northwest Plateau. Spotty critical fire weather conditions are also possible between Las Vegas and Santa Rosa. NMZ101-102-250100- /O.CON.KABQ.FW.W.0052.180624T2000Z-180625T0100Z/ Northwest Plateau-North Central Mountains- 151 AM MDT Sun Jun 24 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... * AREA AND TIMING...This includes the Northwest Plateau and the North Central Mountains this afternoon and early evening. * 20 FOOT WINDS...West at 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum humidity values between 7 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 34
302 WWUS85 KABQ 250047 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 647 PM MDT Sun Jun 24 2018 NMZ101-102-250200- /O.EXP.KABQ.FW.W.0052.000000T0000Z-180625T0100Z/ Northwest Plateau-North Central Mountains- 647 PM MDT Sun Jun 24 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds will subside this evening and overnight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 23, 11:21 AM MDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 23, 11:21 AM MDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Albuquerque NM 1121 AM MDT Sat Jun 23 2018 .AVIATION... 18Z TAF CYCLE A backdoor cold front in the eastern plains will dissipate this afternoon, as winds turn to the southeast. There will be enough moisture and instability across far northeast NM this afternoon and evening for isolated thunderstorms. West to southwest winds aloft will reach the surface across central and eastern NM this afternoon with gusts 20 to 25 knots. Winds will weaken this evening and fall below 10 knots late this evening across most of the area. Dry west flow aloft will produce VFR conditions tonight through Sunday. 28 && .PREV DISCUSSION...229 AM MDT Sat Jun 23 2018... .SYNOPSIS... Not much rain in the forecast through the end of June. The northeast will have the best chances this weekend, then the south central high terrain will be favored next week. Dry, nearly zonal flow expected this weekend. There will be another short wave trough crossing the Rockies Sunday, which will provide an opportunity for showers and thunderstorms in the northeast. A strong back door cold front will blast south and west Sunday night. A ridge of high pressure will build over NM through much of next week, but is forecast to slide east later in the week into next weekend, as a trough comes onshore in the coastal west. This may allow a seepage of moisture to move north into NM late weekend and next weekend. High temperatures will be mostly above normal. A few near record highs are possible today and more likely Sunday. && .DISCUSSION... Yesterday's short wave trough is well to the east of NM early this morning. It delivered large hail, damaging winds to even a tornado to small areas of the east. Weak northwest will follow the trough today, keeping much of the area dry. There is just a slight chance of a shower or thunderstorm in the northeast this afternoon. It will not be as hot as it was yesterday across much of the east. There will not be much relief in Roswell though as the high will reach 106 today. We will issue a Heat Advisory again for Chaves County. Another short wave trough will cross the Rockies Sunday and drag a back door cold front with it. The front will reach the northeast late in the day and should be the focus for some showers and storms, and a couple could be strong to even severe. Highs will increase in the east and lower some in the west, with a vast majority of them still above normal. The back door front will barrel south and west Sunday night, spilling into the Rio Grande Valley in the early hours of Monday. There will not be a lot of moisture behind this front, with convection Monday probably confined to the south central mountains. Highs will cool in the central and especially eastern areas. High pressure will begin building aver NM Tuesday and continue Wednesday. Then the high will slip eastward late next week and next weekend. This could allow for a modest increase in moisture over the forecast area. Convection will be mainly over the mountains. CHJ && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS LIKELY SUNDAY ACROSS NORTH CENTRAL AND NORTHWEST NEW MEXICO... A back door cold front is currently pressing southward across the plains early this morning. Moisture behind the front will bring humidity recoveries this morning into the good and excellent categories. However, much of this moisture will mix out this afternoon, except right along the Texas border. Outside of far eastern NM, humidity values will once again drop into the single digits for several hours this afternoon. Above normal temperatures and high Haines values are also expected. Thus, another day of hot, dry and unstable conditions. However, less wind is expected today across northern NM. A few westerly breezes can be expected, but not as strong as yesterday. On Sunday, another upper level trough will cross the central Rockies and the surface low over northeast NM will deepen once again. This will lead to increased winds across northern NM, similar to yesterday. Temperatures won't be quite as hot, generally near normal, but humidities will still fall below 15 percent. Thus, 3 to 5 hours of critical fire weather conditions appear possible across the Northern Mountains and Northwest Plateau. A Fire Weather Watch has been issued. Another back door front, this time stronger, will slide down the plains Sunday evening and overnight. Strong northerly winds can be expected behind the front, along with another moisture increase. The front will push through the plains by sunrise Monday, as well as squeak through the gaps the central mountain chain. Thereafter, the upper level high will build over NM through mid week, and temperatures will climb once again. In general, more moist conditions will prevail across the east, though it will diurnally slosh back and forth, and drier conditions will be common across the west. Lighter winds will be the rule overall with the upper high directly overhead. Late next week, the upper high will shift eastward, but there are model disagreements regarding the strength and position of an upstream trough. The GFS shows a stronger, deeper trough which pulls moisture northward into NM by Saturday, but the ECMWF shows more westerly flow which keeps it drier. Stay tuned. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening for the following zones... NMZ101-102. Heat Advisory until 9 PM MDT this evening for the following zones... NMZ538. &&
Hazardous weather outlook, Jun 23, 4:51 AM MDT, 9 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 451 AM MDT Sat Jun 23 2018 NMZ501>540-241100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 451 AM MDT Sat Jun 23 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A heat Advisory is in effect for the Chaves County Plains today. Another hot and mainly dry day today, although some relief in the northeast and east central areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Fire Weather Watch is in effect Sunday for the northwest and north central areas. Any thunderstorm in the northeast Sunday afternoon and evening could be strong to potentially severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday afternoon and evening in northeast New Mexico. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:00 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 30 min |
| Jun 22, 6:29 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 16 min |
| Jun 23, 1:44 AM MDT | Fire Weather Watch | ABQ | McKinley, Rio Arriba, Sandoval, San Juan | 13 hr |
| Jun 23, 3:26 AM MDT | Heat Advisory | ABQ | 18 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.